Alert archive / Mississippi / Tornado Warnings in 2013

Tornado Warning 50, NWS Jackson, MS

April 11, 2013Clarke County, Lauderdale County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 11, 2013, 1:50 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2013, 1:50 PM CDT (18:50 UTC)
Expired
Apr 11, 2013, 2:30 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 127 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 8:00 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1428 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
2.6
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WFUS54 KJAN 111850
TORJAN
MSC023-075-111930-
/O.NEW.KJAN.TO.W.0050.130411T1850Z-130411T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT THU APR 11 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 230 PM CDT

* AT 151 PM CDT...A TORNADO WAS INDICATED NEAR BARNETT MOVING
  NORTHEAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  QUITMAN AND STONEWALL BY 200 PM CDT...
  SYKES AND CRANDALL BY 205 PM CDT...
  MIDDLETON AND SABLE BY 210 PM CDT...
  SNELL AND INCREASE BY 215 PM CDT...
  ALAMUCHA AND KEWANEE BY 225 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR EASTERN MISSISSIPPI.

LAT...LON 3191 8848 3185 8888 3188 8891 3207 8891
      3245 8841
TIME...MOT...LOC 1851Z 231DEG 52KT 3199 8885

$$

GRG
3 follow-up statements
009 
WWUS54 KJAN 111857
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CDT THU APR 11 2013

MSC023-075-111930-
/O.CON.KJAN.TO.W.0050.000000T0000Z-130411T1930Z/
LAUDERDALE MS-CLARKE MS-
157 PM CDT THU APR 11 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR CLARKE
AND SOUTHEASTERN LAUDERDALE COUNTIES...

AT 157 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO. 
THIS TORNADO WAS LOCATED NEAR PACHUTA MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  SYKES...MIDDLETON AND SABLE BY 210 PM CDT...
  SNELL AND INCREASE BY 220 PM CDT...
  ALAMUCHA BY 225 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR EASTERN MISSISSIPPI.

LAT...LON 3191 8848 3185 8888 3188 8891 3207 8891
      3245 8841
TIME...MOT...LOC 1857Z 235DEG 49KT 3202 8878

$$

GRG
112 
WWUS54 KJAN 111908
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT THU APR 11 2013

MSC023-075-111930-
/O.CON.KJAN.TO.W.0050.000000T0000Z-130411T1930Z/
LAUDERDALE MS-CLARKE MS-
208 PM CDT THU APR 11 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EASTERN
CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES...

AT 208 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO. 
THIS TORNADO WAS LOCATED NEAR QUITMAN MOVING NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  MIDDLETON BY 215 PM CDT...
  SNELL AND INCREASE BY 220 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3187 8875 3200 8876 3212 8879 3245 8841
      3191 8848
TIME...MOT...LOC 1908Z 242DEG 42KT 3208 8865

$$
242 
WWUS54 KJAN 111920
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT THU APR 11 2013

MSC023-075-111930-
/O.CON.KJAN.TO.W.0050.000000T0000Z-130411T1930Z/
LAUDERDALE MS-CLARKE MS-
220 PM CDT THU APR 11 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHEASTERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES...

AT 220 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO. 
THIS TORNADO WAS LOCATED NEAR MIDDLETON MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  SNELL AND INCREASE BY 225 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3196 8864 3208 8866 3221 8868 3245 8841
      3201 8847
TIME...MOT...LOC 1920Z 242DEG 47KT 3217 8855

$$

GRG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 11, 10:26 AM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 11, 10:26 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1026 AM CDT THU APR 11 2013

.UPDATE...
A LARGE BAND OF RAIN AND THUNDERSTORMS IN ASSOCIATION WITH A COLD
FRONT IS MOVING ACROSS THE STATE THIS MORNING. A SHORTWAVE MOVING IN
FROM TX WILL HELP GIVE THE EXTRA PUSH NEEDED TO GET THIS SYSTEM OUT
OF HERE THIS AFTERNOON/EVENING. SURFACE CAPES ARE SHOWING VALUES FROM
600-1200 J/KG IN THE EAST/SOUTHEAST. THE POSSIBILITY OF STRONG TO
SEVERE STORMS STILL EXISTS IN THESE AREAS WITH THE GREATER
LIKELIHOOD IN OUR SOUTHEAST. ADJUSTED THE HOURLY TEMPS FOR THE UPDATE
AS WELL AS THE HOURLY WIND DIRECTIONS. THE FLASH FLOOD WATCH WAS
EXTENDED TIL 4PM DUE TO THE VERY SLOW MOVEMENT OF THE FRONT.
THROUGHOUT TODAY...THE TORNADO WATCH WILL BE TRIMMED SLOWLY FROM WEST
TO EAST AS THE FRONT PASSES THROUGH THE WATCH AREA AND THE
ENVIRONMENT IS NOT AS CONDUCIVE FOR SEVERE STORMS BEHIND THE FRONT.
/10/

&&

.AVIATION...
MVFR TO IFR CONDS WITH TSRA/SHRA CONDS IMPACTING ALL SITES THIS MRNG
AS A SLOW MOVING LARGE RA/TS BAND SHIFTS WEST TO EAST THROUGH THE
STATE IN ASSOC WITH FROPA. WIND SHIFT BEHIND TO THE NW HAS OCCURRED
ACROSS ALL WEST AND CNTRL TERMINALS AT 10 KT WITH GUSTS TO NEAR 20 AT
TIMES. WINDS REMAIN SELY AT KHBG/KMEI/KGTR. WINDS WILL VEER WITH
FROPA THROUGH 11/21Z AT THESE SITES. A FEW STRONG TO SEVERE STORMS
PSBL FOR E/SE MS THROUGH 11/21Z. XPCT IMPROVEMENT THROUGH LATE
AFTN/EVE FROM WEST TO EAST BEHIND FROPA WITH VFR RETURNING.

&&

.PREV DISCUSSION... /ISSUED 415 AM CDT THU APR 11 2013/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...COLD FRONT AND
ASSOCIATED THUNDERSTORM ACTIVITY IS WORKING ITS WAY ACROSS THE AREA
THIS MORNING. IT CONTINUES TO LOOK LIKE THERE IS SOME POTENTIAL FOR
STRONG TO POSSIBLY SEVERE STORMS THIS MORNING...BUT THE PRIMARY RISK
WILL CONTINUE BE FLASH FLOODING DUE TO PWATS UP NEAR 1.6-1.8 INCHES
AND CONTINUED GOOD MOISTURE TRANSPORT. EXPECT 2-4 INCHES OF RAINFALL
WITH ISOLATED HIGHER AMOUNTS POSSIBLE...THUS A FLASH FLOOD WATCH IS
IN AFFECT FOR MUCH OF THE AREA.

AS FAR AS SEVERE GOES THERE IS A WINDOW FROM LATER THIS MORNING
THROUGH ABOUT MID AFTERNOON WHERE THERE COULD BE A FEW STRONG TO
POSSIBLY SEVERE STORMS OVER THE EAST AND SOUTHEASTERN PORTIONS OF
THE AREA. ML CAPES WILL RANGE FROM AROUND 600-1200 J/KG AND H850
WINDS WILL BE 35-40KTS WITH SOME MODEST 0-3 KM SRH VALUES OF AROUND
200-250 M2/S2 BEFORE THE BOUNDARY MOVES EAST OF THE AREA. WILL KEEP
THIS POSSIBILITY IN THE HWO AND GRAPHICASTS. SHOWERS WILL CONTINUE
TO BE POSSIBLE INTO THE LATE AFTERNOON HOURS IN THE EAST BEFORE WILL
QUICKLY CLEAR BEHIND THE FRONT THIS EVENING.

TEMPERATURES WILL GRADUALLY COOL INTO UPPER 50S TO LOW 60S BEHIND
THE BOUNDARY TODAY AND WILL FALL INTO THE MID TO UPPER 40S ACROSS
THE AREA TONIGHT. SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE
AREA ON FRIDAY WITH A NICE DAY ON TAP UNDER MAINLY CLEAR SKIES AND
HIGHS IN THE LOW 70S. A VERY WEAK COLD FRONT WILL MOVE SOUTH ACROSS
THE AREA FRIDAY NIGHT AND THIS WILL MAINLY BE A WIND SHIFT. EXPECT
ANOTHER COOL NIGHT WITH LOWS ONCE AGAIN FALLING INTO THE LOW TO MID
40S. STUCK PRETTY CLOSE TO GUIDANCE TEMPS AND POPS THROUGH THE
PERIOD...BUT DID RAISE SLIGHTLY ABOVE POP GUIDANCE TODAY TO 100
PERCENT ACROSS MUCH THE AREA. /15/

LONG TERM...SATURDAY THROUGH THURSDAY...THE LONG TERM WILL START
OUT DRY SATURDAY BUT A WET WEATHER PATTERN WILL RESULT IN RAIN
CHANCES RETURNING LATE SATURDAY NIGHT AND CONTINUING THROUGH
THURSDAY. A 1022MB HIGH WILL BE CENTERED OVER THE MID MISSISSIPPI
VALLEY SATURDAY MORNING WITH NEAR ZONAL FLOW ALOFT. WL HAVE A DRY
AIRMASS IN PLACE AND UNDER NEAR FULL INSOLATION...TEMPERATURES WILL
TOP OUT A FEW DEGREES WARMER THAN NORMAL IN THE MID TO UPPER 70S.
OUR FLOW ALOFT WILL BACK TO THE SOUTHWEST SATURDAY AHEAD OF A
SHORTWAVE TROUGH OVER THE DESERT SOUTHWEST. THE SURFACE HIGH WILL
SHIFT EAST TO THE OHIO VALLEY BY SATURDAY EVENING AND THEN TO THE
MID ATLANTIC SEABOARD BY SUNDAY MORNING. AS A RESULT LIGHT RETURN
FLOW IS EXPECTED SATURDAY NIGHT. THE MODELS ARE IN BETTER AGREEMENT
WITH THE SHORTWAVE AND MOVE IT OVER THE SOUTHERN PLAINS SATURDAY
NIGHT. THIS WILL HELP SEND LIGHT RAIN BACK INTO OUR SOUTHERN MOST
ZONES AFTER MIDNIGHT SATURDAY. THE AXIS OF THE SHORTWAVE IS EXPECTED
TO BE OVER THE MISSISSIPPI RIVER BY SUNDAY EVENING. RAIN AND A FEW
THUNDERSTORMS ARE EXPECTED TO SPREAD NORTH TO THE HIGHWAY 82
CORRIDOR SUNDAY AFTERNOON. THE SHORTWAVE WILL SHIFT EAST OF OUR CWA
SUNDAY NIGHT BUT SOUTHWEST FLOW ALOFT WITH A SERIES OF SUBTLE
DISTURBANCES IS EXPECTED TO REMAIN OVER OUR REGION THROUGH
WEDNESDAY. WARMER THAN NORMAL TEMPERATURES ARE EXPECTED SUNDAY
THROUGH WEDNESDAY. PWS WILL INCREASE FROM AND INCH MONDAY TO AN INCH
AND A HALF WEDNESDAY. THIS MOISTURE INCLUDING DEW POINTS FROM THE
MID 60S NORTH TO THE LOWER 70S SOUTH WILL COMBINE WITH THE EMBEDDED
DISTURBANCES AND DAYTIME HEATING TO PROVIDE MOSTLY DIURNALLY DRIVEN
CHANCES OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. THE
GFS AND ECMWF DIFFER ON TIMING BUT BOTH MODELS SHOW A MORE AMPLIFIED
SHORTWAVE TROUGH OVER THE WESTERN CONUS WEDNESDAY. THE GFS IS MUCH
MORE PROGRESSIVE THAN THE ECMWF AND HAS THE SHORTWAVE OVER THE
CENTRAL CONUS WITH A COLD FRONT ACROSS OUR DELTA REGION BY SUNRISE
THURSDAY. THE GFS PUSHES THE COLD FRONT SOUTHEAST OF OUR CWA BY
THURSDAY EVENING WHILE THE ECMWF HANGS THE SHORTWAVE TROUGH OVER THE
DESERT SOUTHWEST THURSDAY AND HAS A STALLED FRONTAL BOUNDARY NORTH
OF OUR CWA THURSDAY EVENING. THE GFS SCENARIO DEPICTS SOME
PARAMETERS FAVORABLE FOR SEVERE STORMS THURSDAY BUT WL HOLD OFF
INTRODUCING ANY MENTION IN THE HWO UNTIL BETTER MODEL RUN TO RUN AND
CONSENSUS IS REALIZED. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  44  73  45 / 100  11   0   0
MERIDIAN      73  44  74  43 / 100  22   0   0
VICKSBURG     63  42  74  46 /  99  13   0   0
HATTIESBURG   76  47  76  46 / 100  23   0   0
NATCHEZ       63  43  74  46 /  99   9   0   0
GREENVILLE    61  44  72  47 /  99  13   0   0
GREENWOOD     64  42  71  45 /  99  13   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>030-032>038-040>045-047>050-053>055-059>063.

LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-
     015-016-023>026.

AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&
Hazardous weather outlook, Apr 11, 12:45 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1245 PM CDT THU APR 11 2013

MSZ031-039-046-051-052-057-058-065-066-072>074-121745-
LOWNDES-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1245 PM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH MID AFTERNOON
AHEAD OF A SLOW MOVING COLD FRONT AS A POTENT DISTURBANCE SWINGS
ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST
INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO
AT LEAST 60 MPH AND A FEW TORNADOES WILL BE POSSIBLE. FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO
EXPECTED.

IN ADDITION...WIDESPREAD HEAVY RAINFALL IS EXPECTED DURING THIS TIME
FRAME WITH ONE TO TWO INCHES WITH LOCALLY HEAVIER AMOUNTS BEING POSSIBLE.
SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER
LEVELS.

THE STRONG TO SEVERE WEATHER WILL END BY MID AFTERNOON AS THE FRONT
MOVES THROUGH. MODERATE TO LIGHT RAIN WILL PERSIST BEHIND THE FRONT
THROUGH THE LATTER AFTERNOON HOURS AND EARLY EVENING HOURS BEFORE
CLEARING OUT THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NEEDED THROUGH MID AFTERNOON TODAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038-
040>045-047>050-053>056-059>064-121745-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-
1245 PM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WEST
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

PERIODS OF WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED THIS
AFTERNOON WITH AN ADDITIONAL ONE INCH OF RAIN ACROSS CENTRAL
MISSISSIPPI AND LOWER AMOUNTS FARTHER WEST IN ARKANSAS AND LOUISIANA.
SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER
LEVELS. RAIN WILL TAPPER DOWN THROUGH THE AFTERNOON AND EARLY EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Local storm report, Apr 11, 12:24 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1224 PM CDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TORNADO          3 S MACON               33.07N 88.56W
04/11/2013                   NOXUBEE            MS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO ON THE GROUND SOUTH OF
            MACON.

&&

ALLEN
Local storm report, Apr 11, 12:38 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     TSTM WND DMG     7 W WEST POINT          33.61N 88.77W
04/11/2013                   CLAY               MS   BROADCAST MEDIA

            NUMEROUS TREES DOWN IN AREA AROUND CEDAR BLUFF ALONG HWY
            50

&&

AEG
Local storm report, Apr 11, 12:45 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1245 PM CDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     TORNADO          4 NW LIBERTY            32.70N 88.81W
04/11/2013                   KEMPER             MS   EMERGENCY MNGR

            *** 1 FATAL, 1 INJ *** HEAVY DAMAGE ALONG HWY 493. STEEL
            BUILDING DESTROYED. EMERGENCY MANAGER REPORTS 1 FATALITY
            AND 1 INJURY AT THAT LOCATION.

&&

AEG
Local storm report, Apr 11, 12:55 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TORNADO          1 W SHUQUALAK           32.98N 88.59W
04/11/2013                   NOXUBEE            MS   BROADCAST MEDIA

            HEAVY DAMAGE REPORTED BY NOXUBEE 911 NEAR SHUQUALAK.
            UNKNOWN NUMBER OF INJURIES.

&&

AEG
Local storm report, Apr 11, 1:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TORNADO          5 S MACON               33.04N 88.56W
04/11/2013                   NOXUBEE            MS   TRAINED SPOTTER

            REPORTS OF POWERLINES DOWN...AN 18 WHEELER DAMAGED AND
            NUMEROUS PINE TREES SNAPPED NEAR THE BASE.

&&

DCOX
Local storm report, Apr 11, 1:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TORNADO          2 E BLUFF SPRINGS       32.78N 88.78W
04/11/2013                   KEMPER             MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS PATH OF DAMAGE FROM
            INTERSECTION OF HWY 495 AND OLD JACKSON ROAD...NORTHEAST
            ACROSS HIGHWAY 16 JUST EAST OF HWY 493 TO INTERSECTION OF
            HWY 397 AT MELLEN ROAD. SEVERAL HOMES ALONG THE PATH WERE
            HEAVILY DAMAGED OR DESTROYED...AND NUMEROUS TREES ARE
            SNAPPED. UNKNOWN NUMBER OF INJURIES.

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:49 PM CDTSpecial Weather StatementJANBolivar61 min
Apr 10, 10:01 PM CDTSevere Thunderstorm WarningJANBolivar29 min
Apr 10, 11:23 PM CDTSpecial Weather StatementJANBolivar57 min
Apr 11, 12:19 AM CDTSpecial Weather StatementJANWashington61 min
Apr 11, 8:50 AM CDTRiver Flood WarningJANAttala, Holmes6 days
Apr 11, 8:58 AM CDTSpecial Weather StatementJANLincoln32 min
Apr 11, 9:28 AM CDTRiver Flood WarningJANNeshoba24 hr
Apr 11, 10:13 AM CDTSpecial Weather StatementJANSmith32 min
Apr 11, 10:45 AM CDTSpecial Weather StatementJANScott20 min
Apr 11, 10:53 AM CDTSpecial Weather StatementJANJasper22 min
Apr 11, 11:25 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton50 min
Apr 11, 11:31 AM CDTTornado Warning EmergencyJANKemper, Neshoba59 min
Apr 11, 11:32 AM CDTAreal Flood WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo6 hr
Apr 11, 11:56 AM CDTTornado Warning EmergencyJANNoxubee64 min
Apr 11, 12:02 PM CDTSevere Thunderstorm WarningJANClay28 min
Apr 11, 12:18 PM CDTSevere Thunderstorm WarningJANMarion42 min
Apr 11, 12:42 PM CDTSevere Thunderstorm WarningJANForrest, Lamar48 min
Apr 11, 12:45 PM CDTTornado WarningJANForrest, Lamar, Marion45 min
Apr 11, 12:46 PM CDTTornado WarningJANLowndes, Noxubee14 min
Apr 11, 1:17 PM CDTSevere Thunderstorm WarningJANJones43 min
Apr 11, 1:26 PM CDTSevere Thunderstorm WarningJANNoxubee49 min
Apr 11, 1:29 PM CDTSevere Thunderstorm WarningJANForrest31 min
Apr 11, 1:34 PM CDTSevere Thunderstorm WarningJANClarke, Jasper56 min
Apr 11, 4:10 PM CDTRiver Flood WarningJANCarroll, Leflore43 hr

Nearby

Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.